Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking medicine for hypothyroid, anxiety, GERD and blood pressure. Have fatty liver. Any thoughts?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
I am a Hypothyroid patient.Taking thyronorm 150 mg for about 5 years.My tsh levels are in control.My fasting Blood Sugar is 96.My gall bladder was removed thro laproscopy during sep2011.After removing my gall bladder i had lot of gastritis problem,GERD and some time chest pain.My ECG&ECHO are normal.Now i am taking ZAART50mg 1 tab daily,Sompraz D 1 cap before food daily and Ativan 1mg at night.My BP level is 130 to 140/90(Some times 110/70).My age is 49.Shall i continue the BP tablet as same or change as advised by My Doctor Eritel-CH40.rarely i had a pricking pain(tolerable) in my left central area of chest or just adjacent to bronchial tube.My remaining cholestrol,Lipid Profile,ure,creatinine etc are all with in limit.I am non alchocholic,non smoker,During USG examination fatty liver stage 1 was observed.But Dr told me it can be controlled by exercises ie walking.I am doing it.I have lot of anxiety about my health.Please advise
Posted Fri, 29 Mar 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Anantharamakrishnan 37 minutes later
Welcome to Health Care Magic

The medicines are proper.
Zaart is Losartan – for blood pressure
Sompraz is Esomeprazole – for GERD
Ativan is lorazepam – for anxiety.
Continue them as advised.
Eritel is Telmisartan – same class as Zaart / either one is OK – don’t take both.

Your personal history is good...Is your family history normal?

Your investigations are normal.

There is nothing to worry about Fatty Liver. Is your liver function normal? Is your weight normal?
Nothing to worry about pricking pain / worry begets pain > pain begets worry If you are really anxious, have a TMT – treadmill Exercise ECG – to get yourself convinced...

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Taking medicine for hypothyroid, anxiety, GERD and blood pressure. Have fatty liver. Any thoughts? 1 hour later
Thank u Doctor,
My weight is 112kgs from 2000 onwards.I can't reduce my weight due to hypothyroidism as told by my physician.My liver function is normal.I have two male children and my wife.all of them r normal .Dr is Zaart 50 is enough to maintain my BP.Dr My Height is 185cm
Answered by Dr. Anantharamakrishnan 38 minutes later

Your BMI is 32.7 / 30 and more is obese / Your faty liver is due to that. Your gall stones and GERD are due to that. Next one will be Diabetes... then...
It is not meant to frighten you – but to caution / the aim is that nobody should suffer from a preventable or tretable condition.
You MUST reduce your weight.
Hypothyroidism is NOT an excuse, especially when treated properly / Have a second opinion..
Nor the Thambirabharani water! Which part of Tirunelveli you are from?

     Weight is like bank account. The account grows when you withdraw less (Cut down unnecessary physical work) and you deposit more (eat more). If the weight is picking up, it only means – the exercise is not enough or the food is more.

     You have to reduce the QUANTITY of your food and change the QUALITY too. It is not possible to explain or understand the nuances on a single occasion. To start with, reduce the amount to one third of what you are presently taking. Avoid all fats – they have double the energy of carbohydrates. You should see a good DIETICIAN - One generally needs SEVERAL sessions, to master concepts of calories, nutritional values, biological value, vitamins, minerals and so on. People tend to underestimate what they eat – both quantity and quality wise. Irrespective of age and occupation, forgetting is very common. Snacking is generally the worst offender and usually forgotten.
Writng down each item and its weight / and calculating their value is the definite way for calorie count – That is where the dietician helps.

     Exercise helps But you need to do really severe and prolonged exercise – several hours. Start half an hour a day and slowly step up every week. Its role is however is limited. For example, in walking 1 kilometre, one spends 1 Calorie per kilogram of his body weight! A cup of rice or an average bar of chocolate has approximately 200 calories. A treadmill may help. The ideal solution is to get yourself enrolled in a Gym and have a supervised program.

These things require strong will power and motivation.

If your systolic BP (upper figure) is above 130 on several occasions, yu can step up the losartan (Zaart) to 75 mg – the maximum dose is 100 mg / or add a second drug – CCB (Calcium Channel Blocker) or Diuretic (Hydro Chloro Thiazide). Discuss with your treating doctor.

All the best
Above answer was peer-reviewed by
Follow-up: Taking medicine for hypothyroid, anxiety, GERD and blood pressure. Have fatty liver. Any thoughts? 4 hours later
Thank u Doctor for your kind reply,
I am from Tenkasi.Normally i do walking for 1km.i feel some breathing discomfort while doing some fast walking,that was diagnosed as allergical bronchitis(There is evidence of bronchiectasis with calcified granulomas and air trapping noticed in apico posterior segment of left lung upper lobe).This was from my CT Chest scan observations.Time being my physician gave me L Montus AB tabs for 15days.This breathing problem started 2months back after taking timolet eye dops for my right eye pressure as advised by eye specialist.After taking two days i had breathing difficulty and stopped the drops and consult my physician and got a CT scan as mentioned above.Now i slowly recovered from that breathing problem.
Dr,i cant miss a dose of Somraz D 40 a day otherwise i had lot of gas like pressure in my upper chest and i feel comfort only after releasing gas by my mouth.Dr.These problems r usual for a Gall bladder removed patient.Is any side effects for taking all these medicines.
Answered by Dr. Anantharamakrishnan 6 hours later
     Now that you are recovering from your breathing problem, gradually increase the walking – at least half an hour a day, five days a week. One hour, all days of the week is better.

     Surgery alone cannot be blamed for the stomach problems. There is also surgery for GERD / BARIATRIC surgery for weight reduction (reducing the size of the stomach)! Seeing a good Gastro-enterologist and repeating the upper GI endoscopy may be useful. The drug can be continued. Weight reduction will help. Sitting up, eating the last meal 3 hours before sleep, sleeping with head end elevated, smaller feeds all will help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor